MAUDE Adverse Event Report: COOK INC TORCON NB ADVANTAGE ANGIOGRAPHIC CATHETER; DQO CATHETER, INTRAVASCULAR, DIAGNOSTIC

COOK INC TORCON NB ADVANTAGE ANGIOGRAPHIC CATHETER; DQO CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number G27713
Medical Device Problem Codes Fluid/Blood Leak (1250); Loose or Intermittent Connection (1371)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) number = pre-amendment.(b)(4).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, during the angiogram portion of a transarterial chemoembolization(tace) procedure, the hub of the torcon nb advantage angiographic catheter did not fit adequately with the 20 ml syringe, causing a leak.The procedure was being performed through the femoral artery.Another torcon nb advantage angiographic catheter was used to successfully complete the procedure.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
It was originally reported that a torcon device was used to complete the procedure; however, the sales representative remarked that it was most likely a cook product.Investigation ¿ evaluation.A review of the dimensional verification, complaint history, device history record, documentation, drawing, manufacturing instructions, quality control, and a visual inspection and functional evaluation of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed that the hub was securely attached.In order to test for leakage, a 20 cc luer-locking syringe was attached, and an attempt was made to flush the device; however, it was not possible.A 0.035 wire guide was then passed through the device, and biomatter exited to the distal tip.The syringe was attached again, and subsequent attempts to flush the device with water were successful.No leaks were noted at the connection of the hub and syringe.As a result, the reported failure mode could not be reproduced.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be determined.The reported failure mode could not be reproduced.We will continue to monitor for similar complaints.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Correction: b5, d10 - product received on.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Upon further review of this complaint file, the reportability decision has been updated to reflect a non-reportable product malfunction.This complaint was mistakenly reported.According to our risk documentation, in the event that a leakage is observed from the junction of the proximal fitting to shaft or syringe and the procedure is completed successfully with the same or alternative device, the severity has been determined to be "negligible harm.".

Brand Name
TORCON NB ADVANTAGE ANGIOGRAPHIC CATHETER
Common Device Name
DQO CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7678216
Report Number1820334-2018-02011
Device Sequence Number13665049
Product Code DQO
UDI-Device Identifier00827002277137
UDI-Public(01)00827002277137(17)210122(10)8463628
Combination Product (Y/N)N
Initial Reporter CountryKR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/22/2021
Device Model NumberG27713
Device Catalogue NumberHNB5.0-38-75-P-NS-RH
Device Lot Number8463628
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/09/2018
Initial Date Received by Manufacturer 06/20/2018
Supplement Date Received by Manufacturer11/14/2018
07/18/2019
Initial Report FDA Received Date07/11/2018
Supplement Report FDA Received Date11/15/2018
07/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1